Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2016, 4:52 PM CDT for Lafayette County, Marshall County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 17, 2016, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2435 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WUUS54 KMEG 172152
SVRMEG
MSC071-093-172230-
/O.NEW.KMEG.SV.W.0122.160617T2152Z-160617T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAWS
HILL... OR 7 MILES SOUTHWEST OF WALL DOXEY STATE PARK...MOVING
SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...HOLLY SPRINGS NATIONAL FOREST...HARMONTOWN...LAWS HILL...
CAMBRIDGE...ABBEVILLE...TAYLOR...BLACKWATER...TECKVILLE...MALONE...
SPRAGGINS...CHULAHOMA...GALENA...KEEL...COLLEGE HILL AND COLLEGE
HILL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3455 8968 3456 8967 3465 8967 3468 8949
3438 8932 3427 8961
TIME...MOT...LOC 2151Z 345DEG 29KT 3459 8958
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:44 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 17, 3:44 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
344 PM CDT FRI JUN 17 2016
.SYNOPSIS...
Cluster of thunderstorms over northeast Mississippi is slipping
southward as drier air gradually seeps into the region from the
north. The heat idex is generally below advisory criteria except
in the Mississippi River Delta area from Clarksdale to Memphis.
BELLES
&&
.SHORT TERM...(Tonight through Tuesday)
Drier air will continue to overspread the region this evening.
Heat advisories will continue to be necessary for portions of the
Mississippi Delta to near Memphis until 7 pm, otherwise will
cancel other locations. Additionally severe weather threat will
sink south of the area. Severe Watch will likely be cleared by 6
pm.
After this evening, no precipitation is expected in our forecast
area until Tuesday when a front approaches our region from the
north. Until that happens temperature and humidity levels should
stay below advisories levels and typical of a Mid-South summer.
JEB
.LONG TERM...(Wednesday through Friday)...
Upper ridge over the Rocky Mountains with decent eastern United
States trough should bring relatively mild airmass into the region
on Wednesday. The airmass gradually modifies by late in the week
with increasing heat and humidity as the upper ridge builds back
into the middle of the country.
Belles
&&
.AVIATION...
18Z TAFs
Surface cold front was located near the TN/MS border at midday.
South of the front, scattered TSRA/SHRA had developed over northern
MS. HRRR model shows secondary development north of the main area of
storms, and has been consistent with this. Will keep VCTS in MEM TAF
through 22Z, although most activity should be south of the site.
Included a Tempo TSRA at TUP through 21Z, when storms should push to
their south.
Otherwise, front will continue pushing slowly through, with N/NE
winds and VFR conditions expected. Included a brief 6SM BR at KMKL
around daybreak Saturday given light winds and low forecast T/TD
spreads.
GW
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for Crittenden-Lee AR-
Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-DeSoto-
Tunica.
TN...Heat Advisory until 7 PM CDT this evening for Shelby.
&&Hazardous weather outlook, Jun 17, 4:19 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 419 PM CDT FRI JUN 17 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-182330- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 419 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 1:16 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT FRI JUN 17 2016
MSZ002-171900-
MARSHALL MS-
116 PM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 116 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MARIANNA...OR NEAR
HOLLY SPRINGS...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHWESTERN MARSHALL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3452 8933 3452 8936 3453 8940 3452 8943
3455 8948 3455 8954 3456 8955 3476 8971
3489 8954 3468 8930 3458 8930 3458 8925
3450 8925
TIME...MOT...LOC 1816Z 318DEG 27KT 3476 8956
TLSJR/JNESpecial weather statement, Jun 17, 1:24 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 PM CDT FRI JUN 17 2016
MSZ015-023-024-171915-
CHICKASAW MS-PONTOTOC MS-MONROE MS-
124 PM CDT FRI JUN 17 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
WEST CENTRAL MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 123 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR TROY...OR 10 MILES
NORTHWEST OF OKOLONA...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN CHICKASAW...SOUTHEASTERN PONTOTOC AND WEST
CENTRAL MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3409 8903 3422 8893 3415 8882 3408 8882
3408 8872 3407 8871 3382 8872 3382 8896
TIME...MOT...LOC 1823Z 320DEG 33KT 3409 8890
TLSJR/JNELocal storm report, Jun 17, 1:29 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
129 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG BALDWYN 34.50N 88.63W
06/17/2016 LEE MS BROADCAST MEDIA
SOME TREES AND LIMBS DOWN IN BALDWYN.
0115 PM TSTM WND DMG BELMONT 34.51N 88.21W
06/17/2016 TISHOMINGO MS BROADCAST MEDIA
LARGE TREE DOWN IN BELMONT.
0119 PM TSTM WND DMG THAXTON 34.31N 89.17W
06/17/2016 PONTOTOC MS BROADCAST MEDIA
LARGE LIMBS DOWN OVER POWER LINES IN THAXTON.
0124 PM HAIL BOONEVILLE 34.66N 88.57W
06/17/2016 E1.00 INCH PRENTISS MS BROADCAST MEDIA
TWO REPORTS OF QUARTER SIZE AND SMALLER HAIL IN BALDWYN.
&&
MRMLocal storm report, Jun 17, 1:50 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG BALDWYN 34.50N 88.63W
06/17/2016 LEE MS BROADCAST MEDIA
SOME TREES AND LIMBS DOWN IN BALDWYN.
0110 PM TSTM WND DMG N THAXTON 34.31N 89.17W
06/17/2016 PONTOTOC MS BROADCAST MEDIA
TREES AND POWER LINES DOWN ALONG BRAY AND WHITE ROADS
NORTH OF THAXTON.
0115 PM TSTM WND DMG BELMONT 34.51N 88.21W
06/17/2016 TISHOMINGO MS BROADCAST MEDIA
LARGE TREE DOWN IN BELMONT.
0119 PM TSTM WND DMG THAXTON 34.31N 89.17W
06/17/2016 PONTOTOC MS BROADCAST MEDIA
LARGE LIMBS DOWN OVER POWER LINES IN THAXTON.
0121 PM HAIL OXFORD 34.36N 89.53W
06/17/2016 E0.88 INCH LAFAYETTE MS BROADCAST MEDIA
NICKEL TO NEARLY QUARTER SIZE HAIL IN OXFORD.
0124 PM HAIL BOONEVILLE 34.66N 88.57W
06/17/2016 E1.00 INCH PRENTISS MS BROADCAST MEDIA
TWO REPORTS OF QUARTER SIZE AND SMALLER HAIL IN BALDWYN.
&&
MRMLocal storm report, Jun 17, 2:12 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG THAXTON 34.31N 89.17W
06/17/2016 PONTOTOC MS PUBLIC
LARGE TREE DOWN IN THAXTON. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Jun 17, 2:24 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
06/17/2016 PRENTISS MS PUBLIC
TREE AND POWERLINES DOWN IN BOONEVILLE.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:34 PM CDT | Special Weather Statement | MEG | Lafayette | 41 min |
| Jun 17, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 34 min |
| Jun 17, 1:16 PM CDT | Special Weather Statement | MEG | Marshall | 44 min |
| Jun 17, 1:24 PM CDT | Special Weather Statement | MEG | Chickasaw | 51 min |
| Jun 17, 1:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 44 min |
| Jun 17, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 48 min |
| Jun 17, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 39 min |
| Jun 17, 6:06 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.